Iowa, 2006High Wind in Iowa, January 24, 2006
January 24, 2006 · NWS DMX · 51 events in 51 counties and zones
An intense low pressure moved southeast out of northern Alberta during the night of the 23rd and early morning of the 24th. The low tracked southeast across Lake Winnipeg early on the 24th and was over Lake Superior during the afternoon of the 24th.
Every event with a place to put it; 51 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $550,000
- Crop damage
- None recorded
- Events
- 51
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense low pressure moved southeast out of northern Alberta during the night of the 23rd and early morning of the 24th. The low tracked southeast across Lake Winnipeg early on the 24th and was over Lake Superior during the afternoon of the 24th. The low continued to move southeast during the late afternoon and evening. A deep trough of low pressure formed in the upper levels with a 140 kt jet streak passing over Iowa during the day on the 24th. A strong tropospheric fold was evident as the jet streak passed with stratospheric air extending well below 850 mb. Winds increased quite rapidly after sunrise with mid day winds sustained in the 40 to 45 MPH range over the CWA by mid day. Winds became quite gusty as well with most locations recording gusts of at least 50 to 55 mph. Several locations reported wind gusts in excess of 60 MPH. The strongest wind gust recorded was a 69 MPH wind gust at the Ames Airport in Story County. The strongest winds were in a band about 40 miles wide extending from Calhoun and Webster Counties on the northwest, southeast to Lucas, Marion, and Mahaska Counties on the southeast. Winds in this band gusted to 60 to 65 MPH for a one to two hour period. There as also a wind gust to 61 MPH in southwest Iowa in Union County, and a gust to 51 MPH in Cerro Gordo and Franklin Counties. Two people were injured in Des Moines by flying glass. High winds blew out a window broke out of the Polk County Human Resources Building. There were numerous reports of local power outages as branches took down power lines. Some accidents were caused by the high winds as drivers lost control of their vehicles. Spotty reports of trucks being overturned were also received. In Polk County, the mile long bridge over Saylorville Reservoir was closed for several hours due to the high wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jan 24, 3:34 AM CST, 5 hours 56 minutes earlier.
Area forecast discussion, Jan 24, 3:34 AM CST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
334 AM CST TUE JAN 24 2006
.DISCUSSION...
PRIMARY CONCERN WITH FORECAST WILL BE HIGH WIND POTENTIAL TODAY.
STRONG AREA OF LOW PRESSURE OVER SOUTHERN ONTARIO WILL TRACK ACROSS
THE UPPER GREAT LAKES TODAY AND WILL BRING AN INCREASING PRESSURE
GRADIENT TO IOWA. WATER VAPOR IMAGERY INDICATES LEAD SHORT WAVE
DIVING SOUTH ACROSS MINNESOTA AND INTO NORTHERN IOWA WITH A MORE
VIGOROUS SHORT WAVE OVER SOUTHEAST MANITOBA DUE TO ARRIVE OVER
SOUTHERN MINNESOTA BY 18Z. SOME DARKENING ON THE WATER VAPOR IMAGERY
BEGINNING TO TAKE PLACE WITH THE SECOND SHORT WAVE AS WELL AS A
DECREASE IN CLOUD COVER...BOTH SUGGESTING GOOD SUBSIDENCE TAKING
PLACE. LATEST MODEL FORECAST SOUNDINGS (GFS/RUC/NAM) ALL SUGGESTING
50 TO 60 KTS WITHIN THE 900-800 MB LAYER TODAY. AMOUNT OF MIXING
WILL DETERMINE IF HIGH WIND WARNING CRITERIA WILL BE MET. VFR
CEILINGS CURRENTLY OVER CNTRL AND NORTHERN MN ARE EXPECTED TO DROP
INTO NORTHEAST IOWA TODAY AND WILL LIMIT MIXING AND WIND POTENTIAL
LEAVING THE FOCUS ON THE SW TWO-THIRDS OF THE FORECAST AREA. MODEL
PROXIMITY SOUNDINGS SUGGEST MIXING UP TO 800 MB TODAY. THE 06Z NAM
INITIALIZED WELL SUGGESTING VFR CONDITIONS SETTLING OVER NORTHEAST
IOWA AFTER 15Z ALONG AN ESTHERVILLE TO TAMA LINE. WILL ISSUE A HIGH
WIND WARNING FOR POINTS SOUTH AND WEST OF THIS AREA WHERE EXPECT
MORE SUNSHINE AND MIXING TO TAKE PLACE. CRITERIA MOST LIKELY TO BE
MET BETWEEN 17Z-21Z. MAIN ISALLOBARIC MAXIMUM WILL BE TO THE
NORTHEAST BUT WILL BE STRONG ENOUGH TO SUPPORT ADVISORY CONDITIONS
UNDER THE CLOUD COVER ACROSS THE NORTHEAST.
WINDS WILL QUICKLY SUBSIDE THIS EVENING AS MIXING IS LOST AND THE
ISALLOBARIC COMPONENT EXITS TO THE EAST WITH HIGH PRESSURE RIDGE
ARRIVING LATE. HAVE SIDED COOLER THAN GUIDANCE FOR HIGHS ON
WEDNESDAY...ESPECIALLY EAST OF THE RIDGE WHERE LACK OF MIXING AND
LIGHT NORTHWEST WINDS WILL KEEP HIGHS DOWN. SOUTHWEST FLOW RETURNS
ON THURSDAY WITH WARMER CONDITIONS. HAVE TONED POPS DOWN SLIGHTLY
THURSDAY AFTERNOON AND NIGHT WITH A LITTLE MORE DRY AIR BEING
INTRODUCED TO THE SYSTEM. NEXT SYSTEM ON TAP FOR THE WEEKEND WITH NO
CHANGES AT THIS TIME.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY ALONG AND NORTHEAST
OF A EMMETSBURG TO CLARION TO TAMA LINE UNTIL 6 PM TODAY.
HIGH WIND WARNING REMAINDER OF CWA 9 AM TO 6 PM TODAY.
&&
DONAVON
Hazardous weather outlook, Jan 24, 5:04 AM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
504 AM CST TUE JAN 24 2006
IAZ023-024-033>036-044>049-057>062-070>075-081>086-092>097-251115-
POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-
GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
504 AM CST TUE JAN 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA SOUTH OF A EMMETSBURG TO CLARION TO TAMA LINE.
.DAY ONE...TODAY AND TONIGHT
VERY STRONG NORTHWEST WINDS ARE EXPECTED LATE THIS MORNING AND
CONTINUE INTO THE AFTERNOON HOURS. SUSTAINED WINDS OF 25 TO 40 MPH
WITH GUSTS TO 60 MPH ARE POSSIBLE. THE STRONGEST WINDS ARE
EXPECTED BETWEEN 10 AM AND 3 PM. THE WINDS WILL QUICKLY DIMINISH
AFTER 6 PM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF WIND SPEEDS AND WIND RELATED DAMAGE WOULD BE
GREATLY APPRECIATED TODAY.
IAZ004>007-015>017-025>028-037>039-050-251115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA-
504 AM CST TUE JAN 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA MAINLY ALONG AND NORTH OF A EMMETSBURG TO CLARION TO TAMA LINE.
.DAY ONE...TODAY AND TONIGHT
STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP THIS MORNING AND
CONTINUE INTO THE AFTERNOON HOURS. SUSTAINED WINDS OF 25 TO 35 MPH
WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED. THE STRONGEST WINDS ARE
EXPECTED BETWEEN 10 AM AND 3 PM. THE WINDS WILL QUICKLY DIMINISH
AFTER 6 PM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF WIND SPEEDS AND WIND RELATED DAMAGE WOULD BE
GREATLY APPRECIATED TODAY.
DONAVON
High Wind, Adair
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Adair forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.331, -94.471 (the zone’s center; the record gives no point)
High Wind, Adams
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Adams forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.029, -94.699 (the zone’s center; the record gives no point)
High Wind, Appanoose
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Appanoose forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.743, -92.869 (the zone’s center; the record gives no point)
High Wind, Audubon
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Audubon forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.685, -94.906 (the zone’s center; the record gives no point)
High Wind, Black Hawk
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Black Hawk forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.470, -92.309 (the zone’s center; the record gives no point)
High Wind, Boone
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Boone forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.037, -93.932 (the zone’s center; the record gives no point)
High Wind, Bremer
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Bremer forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.775, -92.318 (the zone’s center; the record gives no point)
High Wind, Butler
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Butler forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.732, -92.790 (the zone’s center; the record gives no point)
High Wind, Calhoun
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Calhoun forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.385, -94.640 (the zone’s center; the record gives no point)
High Wind, Carroll
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Carroll forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.036, -94.861 (the zone’s center; the record gives no point)
High Wind, Cass
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Cass forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.332, -94.928 (the zone’s center; the record gives no point)
High Wind, Cerro Gordo
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Cerro Gordo forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.082, -93.261 (the zone’s center; the record gives no point)
High Wind, Clarke
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Clarke forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.029, -93.785 (the zone’s center; the record gives no point)
High Wind, Crawford
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Crawford forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.037, -95.382 (the zone’s center; the record gives no point)
High Wind, Dallas
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Dallas forecast zone
- Measured
- 52 kt (60 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.685, -94.040 (the zone’s center; the record gives no point)
High Wind, Davis
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Davis forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.748, -92.410 (the zone’s center; the record gives no point)
High Wind, Decatur
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Decatur forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.738, -93.786 (the zone’s center; the record gives no point)
High Wind, Emmet
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Emmet forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.378, -94.678 (the zone’s center; the record gives no point)
High Wind, Franklin
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Franklin forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.733, -93.262 (the zone’s center; the record gives no point)
High Wind, Greene
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Greene forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.036, -94.397 (the zone’s center; the record gives no point)
High Wind, Grundy
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Grundy forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.402, -92.791 (the zone’s center; the record gives no point)
High Wind, Guthrie
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Guthrie forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.684, -94.501 (the zone’s center; the record gives no point)
High Wind, Hamilton
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Hamilton forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.384, -93.707 (the zone’s center; the record gives no point)
High Wind, Hancock
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Hancock forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.082, -93.734 (the zone’s center; the record gives no point)
High Wind, Hardin
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Hardin forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.384, -93.240 (the zone’s center; the record gives no point)
High Wind, Humboldt
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Humboldt forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.777, -94.207 (the zone’s center; the record gives no point)
High Wind, Jasper
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Jasper forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.686, -93.054 (the zone’s center; the record gives no point)
High Wind, Kossuth
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Kossuth forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.204, -94.207 (the zone’s center; the record gives no point)
High Wind, Lucas
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Lucas forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.029, -93.328 (the zone’s center; the record gives no point)
High Wind, Madison
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Madison forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.331, -94.016 (the zone’s center; the record gives no point)
High Wind, Mahaska
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Mahaska forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.335, -92.641 (the zone’s center; the record gives no point)
High Wind, Marion
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Marion forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.334, -93.099 (the zone’s center; the record gives no point)
High Wind, Marshall
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Marshall forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.036, -92.999 (the zone’s center; the record gives no point)
High Wind, Monroe
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Monroe forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.030, -92.869 (the zone’s center; the record gives no point)
High Wind, Palo Alto
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Palo Alto forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.082, -94.678 (the zone’s center; the record gives no point)
High Wind, Pocahontas
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Pocahontas forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.734, -94.679 (the zone’s center; the record gives no point)
High Wind, Polk
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Polk forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.686, -93.573 (the zone’s center; the record gives no point)
High Wind, Poweshiek
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Poweshiek forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.686, -92.531 (the zone’s center; the record gives no point)
High Wind, Ringgold
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Ringgold forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.735, -94.244 (the zone’s center; the record gives no point)
High Wind, Sac
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Sac forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.386, -95.105 (the zone’s center; the record gives no point)
High Wind, Story
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Story forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.036, -93.465 (the zone’s center; the record gives no point)
High Wind, Tama
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Tama forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.080, -92.532 (the zone’s center; the record gives no point)
High Wind, Taylor
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Taylor forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.737, -94.696 (the zone’s center; the record gives no point)
High Wind, Union
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Union forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.028, -94.242 (the zone’s center; the record gives no point)
High Wind, Wapello
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Wapello forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.031, -92.409 (the zone’s center; the record gives no point)
High Wind, Warren
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Warren forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.334, -93.561 (the zone’s center; the record gives no point)
High Wind, Wayne
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Wayne forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.740, -93.327 (the zone’s center; the record gives no point)
High Wind, Webster
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Webster forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.428, -94.182 (the zone’s center; the record gives no point)
High Wind, Winnebago
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Winnebago forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.378, -93.734 (the zone’s center; the record gives no point)
High Wind, Worth
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Worth forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.377, -93.261 (the zone’s center; the record gives no point)
High Wind, Wright
- When
- January 24, 9:30 AM CST to 4:30 PM CST
- Where
- Wright forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Property damage
- $10,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.733, -93.735 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Pennsylvania, January 24 to 25, 2006$300,000 · 2 events
- Strong Wind in Wisconsin, January 24, 2006$100,000 · 20 events
- Heavy Snow in Alaska, January 24 to 25, 2006$60,000 · 7 events
- Dense Fog in Virginia, January 24, 200614 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, January 24, 200655 kt wind · 8 events
- Winter Storm in Michigan, January 24 to 25, 20067 events
- Winter Weather in West Virginia, January 24 to 25, 20067 events
- Blizzard in North Dakota, January 24, 20066 events
- Blizzard in Minnesota, January 24, 20066 events
- Dense Fog in West Virginia, January 24, 20064 events
- Blizzard in North Dakota, January 24, 20063 events
- High Wind and Strong Wind in Iowa, January 24, 2006$6,000 · 51 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487963, 5487964, 5487965, 5487966, 5487967, 5487968, 5487969, 5487970, 5487971, 5487972, 5487973, 5487974, 5487975, 5487976, 5487977, 5487978, 5487979, 5487980, 5487981, 5487982, 5487983, 5487984, 5487985, 5487986, 5487987, 5487988, 5487989, 5487990, 5487991, 5488071, 5488072, 5488073, 5488074, 5488075, 5488076, 5488077, 5488078, 5488079, 5488080, 5488081, and more.